Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prilosec Cramps with Combivir/Viramune?
Oct 3, 2007

Have been having some acid reflux problems and my GP said that I should take a course of Prilosec for 30 days. The 4th day into it I got severe cramps and nausea, couldn't eat or hardly get out of bed. Stomach is slowly getting better after stopping the Prilosec. Was wondering if it was possible that the stomach may not of absorbed the antivirals enough and passed the remaining to the small intestine and that caused the problem? Would Zantac cause the same effect?

Otherwise my vl is under 100 and CD4 is 1300.

As always, thanks a lot!!

Thanks

Response from Dr. Henry

Combivir/Viramune generally is not much impacted by level of stomach acid. Prilosec usually doesn't cause much in the way of stomach cramps. Zantac is an H2 blocker that also can decrease stomach acid thoough often viewed as somewhat less potent that a proton pump inhibitor such as Prilosec. Checking for H pylori disease and discussing alternative treatments for acid reflux disease with your HIV specialist/primary provider would be helpful. KH



Previous
lipodystrophy and wasting
Next
HIV Pos and Worried

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement